Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 6:35 PM CDT for Marathon County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2001, 6:35 PM CDT (23:35 UTC)
- Expired
- Sep 7, 2001, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS53 KGRB 072336 SVRGRB WIC073-080015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 635 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 715 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 8 MILES SOUTHWEST OF STRATFORD...OR 27 MILES NORTHWEST OF WISCONSIN RAPIDS. IT WAS MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... ROZELLVILLE BY 645 PM CDT. STRATFORD BY 645 PM CDT. HALDER BY 655 PM CDT. RIB MOUNTAIN BY 710 PM CDT. RIB MOUNTAIN STATE PARK BY 710 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4477 9030 4468 9013 4485 8930 4511 8979 EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 7, 3:45 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT FRI SEP 7 2001 THIS WILL BE AN ABREVIATED DISCUSSION AS WE HAVE BEEN BUSY WITH SEVERE WEATHER. SQUALL LINE THAT MOVED THROUGH THE FORECST AREA HAS STABILIZED THINGS FOR AWHILE...AND THINK THAT THE REMAINDER OF THE DAYLIGHT HOURS WILL BE DRY...WITH THE EXCEPTION OF THE FAR WEST WHICH MIGHT GET SOME OF THE STORMS FORMING IN THE NORTHWEST WHERE THE AIR IS DESTABILIZING AGAIN. SEVERAL VORT CENTERS FORECAST TO MOVE THROUGH THE UPPER FLOW AND BRING THE CHANCE OF THUNDERSTORMS OVERNIGHT. BEST UPPER SUPPORT IS IN THE WEST...WHERE HEAVY RAIN POSSIBLE. WILL NOT ISSUE FLASH FLOOD WATCH...BUT INCLUDE MENTION OF HEAVY RAIN IN FORECAST AS PER DISCUSSION WITH LA CROSSE. THUNDERSTORMS LIKELY IN THE WEST SATURDAY MORNING AS SURFACE FRONT APPROACHES. 18Z ETA SUGGESTS THAT EASTERN PART OF FORECAST AREA COULD GET SOME SUNSHINE BEFORE FRONT COMES THROUGH. THIS COULD GET SOME STRONG STORMS FORMING IN THE AFTERNOON. AFTER THAT FRONT GOES THROUGH AND THREAT OF PRECIPITATION SHOULD DROP OFF TO ABOUT 30 PERCENT. COORDINATED WITH LSE AND SPC...THANKS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 6 hours 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI SEP 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Sep 7, 1:51 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM AURORAVILLE WI WIND DAMAGE
09/07/01 WAUSHARA TREES DOWN
PLHLocal storm report, Sep 7, 2:03 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TOP OF TREE ON HOUSE
0156 PM LARSEN WI WIND DAMAGE
09/07/01 BROWN TREES DOWN
PLHLocal storm report, Sep 7, 2:15 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OSHKOSH WI WIND DAMAGE
09/07/01 WINNEBAGO TREES DOWN ON HWY 110
0205 PM APPLETON WI WIND DAMAGE
09/07/01 OUTAGAMIE TREES SNAPPED OFF
PLHLocal storm report, Sep 7, 2:53 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM APPLETON WI WIND DAMAGE
09/07/01 CALUMET TREES DOWN
PLHLocal storm report, Sep 7, 3:04 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM KAUKAUNA WI WIND DAMAGE
09/07/01 OUTAGAMIE LARGE TREE DOWN
PLHLocal storm report, Sep 7, 3:53 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PENINSULA STATE PARK WI WIND DAMAGE
09/07/01 DOOR *** 1 INJ ***
TREE STRUCK A PERSON
CAUSING MINOR INJURIES.
SCATTERED TREES DOWN MAINLY
OVER SOUTHERN HALF OF THE
COUNTY.
EB/APKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 62 min |
| Sep 6, 8:16 PM CDT | Tornado Warning | GRB | Oneida | 44 min |
| Sep 6, 9:56 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 34 min |
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 33 min |
| Sep 7, 1:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 35 min |
| Sep 7, 1:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 31 min |
| Sep 7, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 39 min |
| Sep 7, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 50 min |
| Sep 7, 6:55 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.